The Annals of Probability

Nonstandard limit theorem for infinite variance functionals

Allan Sly and Chris Heyde

Full-text: Open access

Abstract

We consider functionals of long-range dependent Gaussian sequences with infinite variance and obtain nonstandard limit theorems. When the long-range dependence is strong enough, the limit is a Hermite process, while for weaker long-range dependence, the limit is α-stable Lévy motion. For the critical value of the long-range dependence parameter, the limit is a sum of a Hermite process and α-stable Lévy motion.

Article information

Source
Ann. Probab., Volume 36, Number 2 (2008), 796-805.

Dates
First available in Project Euclid: 29 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.aop/1204306968

Digital Object Identifier
doi:10.1214/07-AOP345

Mathematical Reviews number (MathSciNet)
MR2393998

Zentralblatt MATH identifier
1144.60030

Subjects
Primary: 60G15: Gaussian processes 60G17: Sample path properties 60G18: Self-similar processes

Keywords
Fractional Brownian motion long-range dependence stable law hypercontractivity

Citation

Sly, Allan; Heyde, Chris. Nonstandard limit theorem for infinite variance functionals. Ann. Probab. 36 (2008), no. 2, 796--805. doi:10.1214/07-AOP345. https://projecteuclid.org/euclid.aop/1204306968


Export citation

References

  • Billingsley, P. (1968). Convergence of Probability Measures. Wiley, New York.
  • Breuer, P. and Major, P. (1983). Central limit theorems for nonlinear functionals of Gaussian fields. J. Multivariate Anal. 13 425–441.
  • Chernick, M. R., Hsing, T. and McCormick, W. P. (1991). Calculating the extremal index for a class of stationary sequences. Adv. in Appl. Probab. 23 835–850.
  • Davis, R. A. (1983). Stable limits for partial sums of dependent random variables. Ann. Probab. 11 262–269.
  • Dobrushin, R. L. and Major, P. (1979). Non-central limit theorems for nonlinear functionals of Gaussian fields. Z. Wahrsch. Verw. Gebiete 50 27–52.
  • Heyde, C. C. (2002). On modes of long-range dependence. J. Appl. Probab. 39 882–888.
  • Holden, H., Øksendal, B., Ubøe, J. and Zhang, T. (1996). Stochastic Partial Differential Equations. Birkhäuser, Boston.
  • Janson, S. (1997). Gaussian Hilbert Spaces. Cambridge Univ. Press.
  • Kallenberg, O. (1983). Random Measures. Akademie-Verlag, Berlin.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes. Springer, New York.
  • Samorodnitsky, G. and Taqqu, M. S. (1994). Stable non-Gaussian Random Processes. Chapman and Hall, New York.
  • Surgailis, D. (2002). Stable limits of empirical processes of moving averages with infinite variance. Stochastic Process. Appl. 100 255–274.
  • Surgailis, D. (2004). Stable limits of sums of bounded functions of long-memory moving averages with finite variance. Bernoulli 10 327–355.
  • Taqqu, M. S. (1979). Convergence of integrated processes of arbitrary Hermite rank. Z. Wahrsch. Verw. Gebiete 50 53–83.